MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG SL-PLUS STEM LATERAL 4 NON-CEMENTED; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER,

SMITH & NEPHEW ORTHOPAEDICS AG SL-PLUS STEM LATERAL 4 NON-CEMENTED; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER,
Model Number 75002756
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 05/06/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: case-(b)(4).
 
Event or Problem Description
It was reported that, after a right tha had been performed on (b)(6) 2004, the patient experienced a peri-prosthetic fracture around the sl-plus stem lateral 4 non-cemented.This event was addressed via revision surgery on (b)(6) 2021 to explant the head and stem.Patient health status is not known.This information was provided by the national joint registry of (b)(6), following a review of the data conducted in september 2021.
 
Additional Manufacturer Narrative
D4, h3, h6: a total of 84 revision surgeries involving bicon-plus devices was reported by the uk national joint.Registry.140 complaints were opened accordingly.A review of the device history record (dhr), of the complaint history (chr), of the instruction for use (ifu), of the risk management file (rmr) and of past escalation (per) was performed.No relevant supporting clinical information was provided.Based on insufficient information, a thorough clinical assessment cannot be performed at this time.The patient's current condition is unknown and the patient impact beyond the reported events could not be determined.Based on the chr and dhr evaluation performed there is no indication that any failure to meet specification contributed to the reported events.The reported failure modes are outlined in the device instruction for use lit no 12.23 03/21.The occurrence and severity of the reported issues are in line with the risk plans.The root cause of the reported events was attributed to known inherent risks of the devices.No corrective actions have been initiated.

Brand Name
SL-PLUS STEM LATERAL 4 NON-CEMENTED
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER,
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
Manufacturer (Section G)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ   CH-5000
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14134437
Report Number9613369-2022-00207
Device Sequence Number17705751
Product Code LZO
UDI-Device Identifier07611996078046
UDI-Public07611996078046
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K143096
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2004
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number75002756
Device Catalogue Number75002756
Device Lot Number0401.13.0370
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2022
Supplement Date Received by Manufacturer05/11/2022
Initial Report FDA Received Date04/18/2022
Supplement Report FDA Received Date05/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
75003640/BICON CE/CE CE/PE INS.ANTIL 3/28 NON-CEM.; 75003740/BICON-PLUS TITANIUM SHELL 3-49 NON-CEM.; 75004170/CERAMIC CERAMIC BALL HEAD 28M.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Other;
Patient Age66 YR
Patient SexFemale